The robustness of the optimal weighted majority rule to probability distortion

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


This study identifies the optimal collective decision rule in a dichotomous symmetric setting, allowing for probabilities distortion as originally assumed by Tversky and Kahneman (Journal of Risk and Uncertainty 5(4):297-323, 1992). We show that previous results that identified the weighted majority rule as the optimal one, and did not consider subjective probabilities, are robust to such distortion in the sense that neither the rule nor the weights are changed.

Original languageEnglish
Pages (from-to)53-59
Number of pages7
JournalPublic Choice
Issue number1-2
StatePublished - Apr 2009

Bibliographical note

Funding Information:
We thank Doron Kliger, Shmuel Nitzan, Jacob Paroush, the editor, and two anonymous referees for their useful comments and discussions. The second author acknowledges the support of the Schnitzer Foundation for Research on the Israeli Economy and Society.


  • Condorcet jury theorem
  • Optimal rule
  • Subjective probabilities


Dive into the research topics of 'The robustness of the optimal weighted majority rule to probability distortion'. Together they form a unique fingerprint.

Cite this